Bictegravir/emtricitabine/tenofovir alafenamide-induced acute pancreatitis: a case report

Agostino Riva, Dario Cattaneo, Carlo Filice, Cristina Gervasoni

Research output: Contribution to journalArticle

Abstract

We report here the case of a 32-year-old male with recent diagnosis of HIV that, 45 days after starting a single tablet regimen co-formulated with bictegravir, emtricitabine and tenofovir alafenamide (BIC/FTC/TAF), experienced severe epigastric pain radiating to the back, nausea, episodes of non-bloody non-bilious vomiting and anorexia. Laboratory examination showed a rise in lipase with no alterations in serum transaminases. Abdominal ultrasound revealed a non-homogeneous structure of the pancreatic parenchyma. A diagnosis of mild drug-related acute pancreatitis was made and BIC/FTC/TAF was immediately stopped. The association between the episode of acute pancreatitis and BIC/FTC/TAF was scored as probable according to the Naranjo causality scale.

Original languageEnglish
JournalInternational Journal of STD and AIDS
DOIs
Publication statusAccepted/In press - 2020

Keywords

  • AIDS
  • Antiretroviral therapy
  • toxicity

ASJC Scopus subject areas

  • Dermatology
  • Public Health, Environmental and Occupational Health
  • Pharmacology (medical)
  • Infectious Diseases

Fingerprint Dive into the research topics of 'Bictegravir/emtricitabine/tenofovir alafenamide-induced acute pancreatitis: a case report'. Together they form a unique fingerprint.

  • Cite this